Alert archive / Colorado / Freeze Warnings in 2018

Freeze Warning 5, NWS Pueblo, CO

October 14, 201818 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 14, 2018, 3:51 AM MDT for 18 counties in Colorado. It took effect at Oct 14, 2018, 6:00 PM MDT. It was in force for 16 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 14, 2018, 3:51 AM MDT (09:51 UTC)
In effect from
Oct 14, 2018, 6:00 PM MDT
Expired
Oct 15, 2018, 10:00 AM MDT
In force
16 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 6:17 PM MDTSNOW 1.51 Se Pueblo West, CO
Oct 14, 6:18 PM MDTSNOW 7.27 Ese Texas Creek, CO
Oct 14, 6:41 PM MDTSNOW 2.51 Ene Pueblo West, CO
Oct 14, 6:45 PM MDTSNOW 25 Wnw Pueblo West, CO
Oct 14, 6:59 PM MDTSNOW 21 N Pueblo West, CO
Oct 14, 7:06 PM MDTSNOW 35 Wnw Pueblo West, CO
Oct 14, 8:24 PM MDTSNOW 54 Ne Silver Cliff, CO
Oct 14, 8:45 PM MDTSNOW 4.35 Wnw Westcliffe, COADDITIONAL 1.25 INCHES SINCE 5:27 PM.
Oct 14, 9:09 PM MDTSNOW 42 Se Penrose, CO
Oct 14, 9:13 PM MDTSNOW 2.51 Sse Pueblo West, CO
Oct 14, 9:14 PM MDTSNOW 31 Ene Pueblo West, CO
Oct 14, 9:37 PM MDTSNOW 42 Ese Canon City, CO
Oct 14, 9:56 PM MDTSNOW 72 Ssw Wetmore, CO
Oct 15, 8:38 AM MDTSNOW 7.97 Ese Texas Creek, CO24 HOUR TOTAL.
Oct 15, 8:38 AM MDTSNOW 7.97 Ese Texas Creek, COCORRECTS PREVIOUS SNOW REPORT FROM 7 ESE TEXAS CREEK. 24 HOUR TOTAL.
Oct 15, 9:25 AM MDTSNOW 5.55 Nne Spanish Peaks, COCORRECTS PREVIOUS SNOW REPORT FROM 5 NNE SPANISH PEAKS.
Oct 15, 9:25 AM MDTSNOW 5.55 Nne Spanish Peaks, CO
Oct 15, 9:49 AM MDTSNOW 101 Wsw Hillside, CO
Oct 15, 9:59 AM MDTSNOW 12 Wnw Blende, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS75 KPUB 140951
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
351 AM MDT Sun Oct 14 2018

COZ083>089-093>099-141800-
/O.NEW.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
351 AM MDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT
MONDAY...

The National Weather Service in Pueblo has issued a Freeze
Warning, which is in effect from 6 PM this evening to 10 AM MDT
Monday. 

* LOCATION...Eastern Fremont County, the Interstate 25 corridor
  and all of the southeastern Colorado Plains.

* TEMPERATURE...Minimum temperatures of 10 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

COZ069>071-141800-
/O.NEW.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
351 AM MDT Sun Oct 14 2018

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT
MONDAY...

The National Weather Service in Pueblo has issued a Freeze
Warning, which is in effect from 9 PM this evening to 10 AM MDT
Monday. 

* LOCATION...The San Luis Valley

* TEMPERATURE...Minimum temperatures of 15 to 21 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
6 follow-up statements
139 
WWUS75 KPUB 141729
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1129 AM MDT Sun Oct 14 2018

COZ083>089-093>099-150130-
/O.CON.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
1129 AM MDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM MDT MONDAY...

* LOCATION...Eastern Fremont County, the Interstate 25 corridor
  and all of the Southeastern Colorado Plains. 

* TEMPERATURE...Minimum temperatures of 10 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

COZ069>071-150130-
/O.CON.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
1129 AM MDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM MDT MONDAY...

* LOCATION...The San Luis Valley

* TEMPERATURE...Minimum temperatures of 15 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
731 
WWUS75 KPUB 142137
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
337 PM MDT Sun Oct 14 2018

COZ083>089-093>099-150545-
/O.CON.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
337 PM MDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* LOCATION...Eastern Fremont County, the Interstate 25 corridor 
  and all of the Southeastern Colorado Plains. 

* TEMPERATURE...Minimum temperatures of 10 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

COZ069>071-150545-
/O.CON.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
337 PM MDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM MDT MONDAY...

* LOCATION...The San Luis Valley

* TEMPERATURE...Minimum temperatures of 15 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
631 
WWUS75 KPUB 142302
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
502 PM MDT Sun Oct 14 2018

COZ083>089-093>099-150715-
/O.CON.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
502 PM MDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* LOCATION...Eastern Fremont County, the Interstate 25 corridor 
  and all of the Southeastern Colorado Plains. 

* TEMPERATURE...Minimum temperatures of 10 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

COZ069>071-150715-
/O.CON.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
502 PM MDT Sun Oct 14 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM MDT MONDAY...

* LOCATION...The San Luis Valley

* TEMPERATURE...Minimum temperatures of 15 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Hodanish
939 
WWUS75 KPUB 150626
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1226 AM MDT Mon Oct 15 2018

COZ069>071-083>089-093>099-151430-
/O.CON.KPUB.FZ.W.0005.000000T0000Z-181015T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, 
Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
1226 AM MDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* LOCATION...Eastern Fremont County, the Interstate 25 corridor 
  and all of the Southeastern Colorado Plains. 

* TEMPERATURE...Minimum temperatures of 10 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
037 
WWUS75 KPUB 150949
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
349 AM MDT Mon Oct 15 2018

COZ069>071-083>089-093>099-151600-
/O.CON.KPUB.FZ.W.0005.000000T0000Z-181015T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, 
Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
349 AM MDT Mon Oct 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* LOCATION...Eastern Fremont County, the Interstate 25 corridor 
  and all of the Southeastern Colorado Plains. 

* TEMPERATURE...Minimum temperatures of 10 to 20 degrees

* IMPACT...Tender plants will be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
634 
WWUS75 KPUB 151601
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1001 AM MDT Mon Oct 15 2018

COZ069>071-083>089-093>099-151715-
/O.EXP.KPUB.FZ.W.0005.000000T0000Z-181015T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, 
Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
1001 AM MDT Mon Oct 15 2018

...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

Temperatures will slowly warm to above freezing through the
remainder of the morning. With a hard freeze widespread over all
of south central and southeast Colorado this morning, frost and 
freeze highlights will be discontinued for the remainder of the 
Fall season.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 13, 11:22 PM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Oct 13, 11:22 PM MDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1122 PM MDT Sat Oct 13 2018

.SHORT TERM...(This evening through Sunday)
Issued at 325 PM MDT Sat Oct 13 2018

...Wintry Conditions Tonight through Sunday...

Currently, pleasant weather across all of southern Colorado with
clear skies and light to breezy winds. Temperatures span the mid 60s
to low 70s across the eastern Colorado plains and Colorado Springs.
GOES-16 water vapor imagery shows a shortwave trough dropping
south/southeast into southwest Wyoming, and a closed low slowly
moving northeast through southern California.

Tonight and tomorrow, the northern shortwave will continue to drop
south into northwest Colorado this evening, spreading QG forcing for
ascent over the state. An associated southwest to northeast oriented
jet will also sag south with the shortwave, the right jet entrance
region of which will be positioned over southern Colorado, aiding
the large scale ascent. The southern wave will help to increase
moisture across southern Colorado through the evening as it
continues moving east but dampens. Further, a lee trough
developing near the Colorado/New Mexico border late this afternoon
will help drive moisture north into the eastern Colorado plains.

The northern wave will send a cold front down the eastern Colorado
plains through the evening, advancing through Colorado Springs
area around midnight and across the southern Colorado/New Mexico
border by around 3 AM. Along and behind the cold front, winds will
increase out of the north to 20-25 mph across the plains, gusting
to 30-40 mph through the morning hours, slowly decreasing during
the afternoon.

Behind the front and under the influence of the aforementioned
favorable synoptic scale forcing and favorable moisture,
precipitation will quickly develop and fill in from north to south
across all of the plains and eastern mountains. Precip beginning as
rain will rapidly switch over to snow as the cold air will waste no
time funneling into the region. Model soundings across the far
eastern plains indicated the potential for a brief period of
freezing drizzle before the transition to snow. Winds behind the
front become northeasterly/upslope into the southern Sangres, Wets
and Raton Mesa, helping to enhance QPF generation in these locations
where a Winter Storm Warning is in effect. For days, models have
indicated a band of higher QPF developing during the afternoon
across the southern plains, extending from the Raton Mesa northeast
into Prowers County. Finally, downsloping flow into Colorado Springs
and Pueblo may limit precip development, however, strong synoptic
scale forcing will still allow for at least minor accumulations. The
Winter Weather Advisory remains in effect across the plains. Farther
west, snowfall is forecast with this system in the central and
southwest mountains, and high valleys, with only up to advisory
level accumulations expected.

.LONG TERM...(Sunday night through Saturday)
Issued at 325 PM MDT Sat Oct 13 2018

The first big push of cold air and winter weather will continue to
impact southeast Colorado Sunday night and Monday. Models are in
fairly good agreement with the upper trof digging farther
southwest and cutting off an upper low over Arizona Monday. This
has slowed the progression of the storm system and may prolong
snowfall in the southern mountains. Quite a few differences show
up in the models in regard to favored locations for snowfall and
snow amounts. NAM is a little faster moving precipitation out of
the area, while the GFS lingers snowfall longer with higher
amounts over the southern Sangres and east side of the San Luis
Valley. Snow amounts of 1 to 4 inches continue to look reasonable
across the plains. The heaviest amounts will fall over the
southern Sangres where 8 to 16 inches is possible. East to
northeast surface winds allow colder air to spill into the San
Luis Valley Sunday where snowfall of a trace to 3 inches is
possible, especially along the east edge of the valley. Snowfall
will also diminish over the southeast plains Sunday night with
really cold air bringing the first hard freeze to the plains.

Travel will be impacted, especially in the southern Colorado
mountains. In addition, sprinkler systems and outdoor faucets may
freeze if not winterized ahead of the low temperatures Monday and
Tuesday mornings. In addition, many trees at the lower elevations
have not lost their leaves yet, and we could see some broken tree
limbs and power outages. While this is not a big snow maker for the
lower elevations, it is the first of the season and fairly early
coming in mid-October.

A few lingering snow showers are possible in the San Juans into
Monday. Models continue to show the cut off upper low sitting over
southern Arizona through much of the upcoming week. This will keep
periods of snow going in the San Juans, but not a lot of confidence
in pinpointing the timing or snow amounts for the upcoming week.

Forecast temperatures for the extended period feature very cold low
temperatures Tuesday morning with lows in the teens at the higher
elevations and low to mid 20s on the plains. Highs Tuesday will
begin to warm up with 30s in the mountains and 40s to lower 50s on
the plains. Highs Wednesday warm a few degrees. Overall, forecast
temperatures are below climatological normals for the period. Lows
Monday morning and Tuesday morning will bring a hard freeze and
effectively end the growing season across the plains.

Stark

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1041 PM MDT Sat Oct 13 2018

A strong cold front was moving across the region at this hour. The
front went by KCOS around 0400 UTC and KPUB around 0500 UTC. Gusty
northerly winds are occurring behind the front and low cigs were
moving south towards the region. Periods of snow are expected to
develop at KCOS and KPUB during the early morning hours and last
into mid afternoon, with cigs rising and precip ending. Some
accumulations are likely at KCOS, with only light precip with
little accumulations at KPUB.

KALS will see snow showers after sunrise lasting into early
afternoon. Brief MVFR will be possible at times with the snow
showers.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM Sunday to 6 AM MDT Monday for
COZ058>063-076>078-083-085-086-089-093-095>099.

Winter Storm Warning from 3 AM Sunday to 6 AM MDT Monday for
COZ072>075-079-080-082-087-088-094.

Winter Weather Advisory from 9 AM Sunday to noon MDT Monday for
COZ067>071.

Winter Weather Advisory from 3 AM Sunday to 6 AM MDT Monday for
COZ081-084.

&&

SHORT TERM...LINE
LONG TERM...STARK
AVIATION...HODANISH
Hazardous weather outlook, Oct 13, 7:41 PM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
741 PM MDT Sat Oct 13 2018

COZ058>089-093>099-150145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
741 PM MDT Sat Oct 13 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

A strong cold front will blast through eastern Colorado tonight with
snow developing behind the front toward morning. Snow accumulations
up to 2 inches will be possible over the Pikes Peak Region and
southeast mountains as well as Continental Divide locations by
sunrise Sunday with just trace amounts elsewhere. Strong northerly
winds, gusting around 40 mph at times, will result in areas of
blowing snow by Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Another storm system will move across the region Sunday through
Monday morning, producing generally 3 to 7 inches of new snow for
the forecast area. The heaviest snowfall is expected over the
eastern and southwestern mountains, in addition to the southern
foothills and southern areas along the Raton Mesa, where total
amounts in excess of a foot are possible. Gusty winds across the
eastern plains Sunday morning will create areas of blowing snow
and reduced visibility. Travel on Interstate 25 south of Pueblo
Sunday morning, as well as along Highway 160 across La Veta Pass,
will likely be difficult.

Snow is forecast to come to an end across the area Monday morning,
lingering the longest across the southwest mountains.

A hard freeze will be possible across all of the southeast
Colorado plains early Monday morning as temperatures are expected
to fall into the teens to mid 20s.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible after midnight across the Pikes Peak Region, the
southeastern mountains as well as over Continental Divide
locations.

In the hours before

Local storm report, Oct 14, 2:34 AM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
234 AM MDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     NON-TSTM WND GST 4 S CHERAW              38.05N 103.51W
10/14/2018  M60 MPH          OTERO              CO   ASOS

            ASOS STATION LHX, LA JUNTA AIRPORT.

&&
Local storm report, Oct 14, 2:35 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
235 AM MDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     NON-TSTM WND GST 4 NE BLENDE             38.28N 104.52W
10/14/2018  M60 MPH          PUEBLO             CO   ASOS

            ASOS STATION PUB, PUEBLO AIRPORT.

&&

Nearby

Freeze Warnings in Colorado, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.